Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 228, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 15, 2008, 6:37 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2008, 6:37 PM EDT (22:37 UTC)
- Expired
- Aug 15, 2008, 7:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 76 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:15 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 15, 3:15 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 315 PM EDT FRI AUG 15 2008 .SYNOPSIS... THE UPPER AIR LOW...THE SAME ONE THAT IMPACTED OUR WEATHER MONDAY...WILL MOVE OVER OUR REGION THIS EVENING AND FINALLY OUT TO OUR EAST FOR GOOD BY LATE SATURDAY. HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY TO BRING DRIER AND WARMER WEATHER. STILL CANNOT RULE OUT A POP SHOWER OR STORM FOR SATURDAY...BUT SUNDAY LOOKS COMPLETELY DRY. && .NEAR TERM /THROUGH TONIGHT/... SO FAR...NOT A WHOLE LOT GOING ON. HAD SOME MINOR CONVECTION (SHOWERS) SINCE EARLY THIS MORNING ACROSS SOUTHERN CATSKILLS...AND HUDSON VALLEY. NOW...THAT ACTIVITY MOVED TO OUR NORTHEAST AND A FEW MORE THUNDERSTORM CELLS HAVE DEVELOPED ACROSS ULSTER COUNTY...SOME PRODUCING LOCALIZED AREAS OVER 2 INCHES OF RAINFALL. MORE ACTIVITY NOTED OUT IN BUFFALOS AREA...THEY ACTUALLY WARNED ON A FEW CELLS. OKX ALSO WARNED ON A CELL AS WELL. HAVING SAID THAT...IT DOES APPEAR AS IF WE WILL BREAK INTO SOME SUNSHINE THIS AFTERNOON...SO WILL LIKELY SEE THE ATMOSPHERE PERCOLATE A BIT MORE. SPC IS KEEPING AN EYE ON OUR SOUTHERN SECTIONS FOR A POSSIBLE WATCH BOX. LAPS DATA DOES SHOW THE HIGHEST SBCAPES IN THIS AREA...UP TO NEARLY 2000 J/KG...WITH GENERALLY A BIT LESS OVER THE REMAINDER OF THE REGION...1000 J/KG OR LESS. LAPSE RATES ARE MODERATE...AROUND 6.5 C/KM. THE MISSING INGREDIENT IS THE WIND...QUITE LIGHT...AT LEAST THROUGH THE LOWER LEVELS...THEREBY DECREASING THE CHANCE OF ANY ORGANIZED CONVECTION. THE MAIN THREAT THIS AFTERNOON AND EARLY EVENING WILL CONTINUE TO BE HAIL...AND SOME IF IT COULD LARGE. SINCE ANY STORM THAT DOES FORM WILL MOVE QUITE SLOWLY...THERE IS STILL THE THREAT OF SOME EXCESSIVE RAINFALL. MORE ABOUT THIS WILL FOLLOW IN OUR HYDRO SECTION. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... FINALLY THIS ETERNAL PATTERN...WITH A TROUGH/CUTOFF LOW NEARBY...WILL BEGIN TO CHANGE DURING THIS TIME FRAME...NOT COMPLETELY UNTIL THE EXTENDED PERIOD. THE UPPER AIR LOW (THE SAME ONE THAT BOTHERED US MONDAY) IS WORKING ACROSS THE REGION IN WEAKEN FORM (AND THE BAROCLINIC ZONE IS NOT A STRONG TO WORK WITH)...AND WILL FINALLY MOVE ON BY TO OUR EAST ON SATURDAY. HOWEVER...THERE WILL STILL BE LINGERING COLD MID LEVEL AIR THROUGH SATURDAY. IN FACT...H500 TEMPERATURES COOL INTO EARLY SATURDAY...AS LOW AS -18C ACROSS OUR REGION. EVEN WITH DRYING AND GOOD SUBSIDENCE BENEATH THIS COLD AIR...WILL CONTINUE TO CARRY CHC/SCHC POPS ON SATURDAY...WITH THE HIGHEST BEING OVER THE SOUTHERN ADIRONDACKS WHERE THE AIR LOOKS TO BE MOST UNSTABLE. THE THREAT OF SEVERE LOOKS NEARLY NIL...BUT WITH COLD TEMPERATURES ALOFT...SMALL HAIL IS A POSSIBILITY. FOR MOST OF US...HOPEFULLY THE DAY WILL BE MAINLY DRY WITH SOME SUNSHINE (ALONG WITH PRETTY GOOD BILLOWING CUMULUS). TEMPERATURES WILL WARM A LITTLE...UPPER 70S TO NEAR 80 HUDSON VALLEY...70-75 MOST OTHER AREAS...EXCEPT SOME 60S OVER THE MOUNTAINS. EXPECT ANY CONVECTION TO DWINDLE AFTER SUNSET. WE WILL BE LEFT WITH A CLEAR TO PARTLY CLOUDY OVERNIGHT SATURDAY WITH PATCHY FOG A GOOD BET AND SEASONABLY COOL TEMPERATURES. FINALLY...AS HIGH PRESSURE BUILDS THROUGH MUCH OF THE ATMOSPHERE ON SUNDAY (SOMETHING WE HAVE NOT SEEN MUCH THIS MONTH)...WE THINK WE MIGHT ACTUALLY HAVE A COMPLETELY DRY DAY. H500 TEMPERATURES WARM QUITE A BIT...BACK UP TO ABOUT -10C. GOOD SUBSIDENCE SHOULD CAP THE ATMOSPHERE...AND THE MODELS INDICATE LIMITED JOULES UNDERNEATH THAT CAP. TEMPERATURES ON SUNDAY LOOK TO REBOUND INTO THE 80S IN VALLEY LOCATIONS...WELL INTO THE 70S HIGHER TERRAIN. WENT WITH A BLEND OF MODEL DATA. && .LONG TERM /MONDAY THROUGH FRIDAY/... A PATTERN CHANGE IS IN THE WORKS FOR THE EXTENDED PERIOD. AT 500 MB...THE FINAL IN A SERIES OF SHORTWAVE TROUGHS WILL BE PUSHING ACROSS THE NORTHEAST FOR THE MONDAY INTO TUESDAY TIME PERIOD. THE ECMWF AND GFS ARE STILL HAVING TROUBLE ON AGREEING ON THE EXACT TIME PERIOD OF THE FRONTAL PASSAGE AT THE SURFACE. AT SOME POINT...LIKELY BETWEEN MONDAY AFTN AND TUES MORN...A FRONTAL BOUNDARY...WITH SOME SHOWERS AND THUNDERSTORMS AHEAD/ALONG IT...WILL PUSH THROUGH THE REGION. HAVE INCLUDED CHC POPS FOR TRW- THROUGH TUESDAY. BEHIND THIS BOUNDARY...A RIDGE WILL BEGIN TO BUILD ALONG THE EAST COAST OF THE CONUS. 850 MB TEMPS WILL HAVE BOTTOMED OUT ON TUESDAY JUST BEHIND THE BOUNDARY DOWN TO 10 DEGREES C...BUT WILL STEADILY WARM THROUGHOUT THE WEEK. THIS WILL ALLOW THE WED THROUGH FRI PERIOD TO BE DRY WITH INCREASINGLY WARMER MAX TEMPS EACH DAY. TOWARDS LATE IN THE WEEK...THE MAIN PLAYER TO WATCH WILL BE THE TROPICS. A SYSTEM CURRENTLY BEING INVESTIGATED OVER THE NORTHEASTERN LESSER ANTILLES WILL HAVE THE POTENTIAL TO ORGANIZE. THE GFS AND ECMWF HAVE HANDLED THIS SYSTEM DIFFERENTLY AS OF LATE...ALTHOUGH BOTH THE 12Z GFS/ECMWF SHOW THIS SYSTEM HEADING ACROSS THE NORTHERN CARIBBEAN AND EVENTUALLY TURNING INTO THE EASTERN GULF...WHILE SEVERAL EARLIER RUNS OF THE ECMWF HAVE SHOWN THIS SYSTEM DEEPENING NICELY IN THE WESTERN ATLANTIC OFF THE SOUTHEAST COASTLINE AND POTENTIALLY RIDING UP THE COAST. WILL HAVE TO WATCH THIS SYSTEM FOR ANY POTENTIAL DIRECT OR INDIRECT IMPACT TO OUR REGION. AT THIS POINT...WE MAY ABLE TO DISCOUNT THE POSSIBILITY OF A PRE /PREDECESSOR RAIN EVENT TO AN APPROACHING TC/ FOR THE LATE WEEK PERIOD AS PAST CSTAR RESEARCH HAS SHOWN A NECESSARY INGREDIENT IS AN APPROACHING UPSTREAM FRONTAL BOUNDARY...AND NEITHER THE GFS/ECMWF ARE SHOWING THIS CLOSE ENOUGH TO OUR REGION. OF COURSE...THIS WILL ULTIMATELY DEPEND ON THE EXACT TIMING AND SPEED OF THIS SYSTEM WHICH HAS YET TO FULLY EVEN FORM YET...SO STAY TUNED. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... LOW PRESSURE...ONCE AGAIN...THE MAIN CULPRIT IN SHOWERS THAT HAVE AFFECTED THE AREA THUS FAR. THIS LOW WILL CONTINUE TO AID IN CONVECTIVE DEVELOPMENT...AS SOME BREAKS IN CLOUDS TO THE WEST MOVE TOWARD EASTERN NY. GREATEST CHANCE FOR ACTIVE CONVECTION IS SOUTH OF THE GREATER CAPITAL REGION. ALL TERMINALS WILL START THE PERIOD WITH VFR CONDITIONS...VCSH AND CB. KALB WILL EXPERIENCE SOME MVFR CONDITIONS AS -SHRA TEMPORARILY LOWER VSBYS AND CIGS...AND POU COULD HAVE A BRIEF PERIOD OF IFR THIS AFTERNOON...MAINLY BETWEEN 20-21Z. WINDS WILL REMAIN LIGHT THROUGHOUT THE PERIOD. LIGHT TO CALM WINDS WILL AID IN FOG/MIST DEVELOPMENT OVERNIGHT. KGFL WILL DETERIORATE TO MVFR BY MIDNIGHT/4Z AND CONTINUE DOWN TO IFR VSBYS AROUND 07Z. KALB AND KPOU WILL DETERIORATE TO MVFR AFTER MIDNIGHT. ALL TERMINALS WILL RECOVER AFTER SUNRISE. DURING THE DAY SATURDAY...SOME ISOLATED VCSH POSSIBLE FOR THE LATE MORNING THROUGH THE REST OF THE DAY...BUT NOT ENOUGH COVERAGE TO PUT IN TAFS YET. OUTLOOK... SUN...VFR...NO SIG WX. MON...VFR/MVFR... CHC -TSRA TUE...VFR...SIGHT CHC -TSRA. WED...VFR...NO SIG WX. && .FIRE WEATHER... EARLIER THINKING WAS TODAY (FRIDAY) WOULD BE A WET FLAG. THUS FAR...HAS NOT PANNED OUT...COVERAGE OF RAIN HAS BEEN WIDELY SCATTERED AT BEST. HOWEVER...STILL EXPECT TO SEE ACTIVITY INCREASE THROUGH THE EARLY EVENING HOURS AND MANY AREAS COULD STILL END UP WITH A QUARTER INCH OR MORE OF RAINFALL BY LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL DWINDLE DOWN WELL AFTER DARK...FOLLOWED BY PARTIAL CLEARING AND DAMP CONDITIONS OVERNIGHT. ON SATURDAY...WHILE WE STILL CANNOT RULE OUT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS...MUCH OF THE TIME AND AREA LOOKS DRY WITH RH VALUES FALLING DOWN INTO 45-55 PERCENT RANGE. FINALLY A COMPLETELY DRY DAY IS IN STORE FOR SUNDAY WITH RH VALUES STARTING OUT NEAR THE 100 PERCENT RANGE...FALLING INTO THE 40-50 PERCENT RANGE. LIGHT WIND WILL BECOME WEST AROUND 10 MPH SATURDAY AFTERNOON SOUTH OR SOUTHWEST 10 MPH ON SUNDAY. && .HYDROLOGY... STILL HAVE THE POTENTIAL FOR ANY THUNDERSTORM THIS EVENING TO BACKBUILD...MOVE VERY SLOWLY OR EVEN TRAIN ACROSS THE SAME REGION. FOR THIS REASON THIS CONTINUES TO BE THE VERY SLIGHT RISK OF ISOLATED EXCESSIVE RAINFALL WELL OVER AN INCH IN A SHORT TERM...WHICH COULD PRODUCE FLASH FLOODING. AGAIN...THE RISK IS VERY LOW...TOO LOW FOR A WATCH BUT SOMETHING TO KEEP IN MIND. WE DO NOT EXPECT ENOUGH RAIN TO FALL OVER ENOUGH OF AN AREA TO PRODUCE ANY SIGNIFICANT RISES ON OUR RIVERS. WHILE WE STILL CANNOT RULE OUT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS FOR SATURDAY...THESE WILL LIKELY NOT BE ENOUGH TO PRODUCE ANY HYDRO PROBLEMS. FINALLY...A COMPLETELY DRY DAY IS EXPECTED SUNDAY. THE NEXT CHANCE OF SHOWERS AND STORMS LOOKS TO BE MONDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...FRUGIS AVIATION...KGS/HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Aug 15, 5:25 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 525 PM EDT FRI AUG 15 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 525 PM EDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE EVENING HOURS. WHILE MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...ANY STORM COULD PRODUCE MARGINALLY LARGE HAIL IN THE DIME TO NICKEL SIZE RANGE. ALSO...SINCE THE STORMS WILL MOVE ONLY SLOWLY TO THE NORTHEAST TO 10 TO 15 MPH...THERE CONTINUES TO BE THE POTENTIAL FOR ANY STORM TO BACKBUILD...TRAIN OR MOVE OVER THE SAME REGION WITH EXCESSIVE RAINFALL...AND POSSIBILITY OF LOCALIZED PONDING OF WATER ON ROADS AND AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS THE CHANCE OF THUNDERSTORMS ON SATURDAY AFTERNOON...MAINLY ACROSS THE SOUTHERN ADIRONDACKS. SOME OF THESE COULD PRODUCE SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR RAINFALL OVER ONE INCH TO THE NATIONAL WEATHER SERVICE VIA NYSPIN...THE INTERNET OR TELEPHONE.
In the hours before
Special weather statement, Aug 15, 4:15 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT FRI AUG 15 2008 CTZ001-013-MAZ025-NYZ065-066-152045- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-SOUTHERN BERKSHIRE MA- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 415 PM EDT FRI AUG 15 2008 ...A BROKEN LINE OF THUNDERSTORMS...SOME STRONG...IN DUTCHESS...BERKSHIRE AND LITCHFIELD COUNTIES... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF WINSTED TO NEW PRESTON TO 13 MILES SOUTHWEST OF FISHKILL...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF WESTFIELD TO 9 MILES NORTH OF NEW MILFORD TO WEST POINT...AND MOVING EAST AT ONLY AROUND 5 MPH. THUNDERSTORMS WILL BE NEAR... GAYLORDSVILLE...WINSTED...PAWLING AND NEW PRESTON BY 445 PM EDT ANOTHER CONCERN WITH THESE STORMS IS THE POTENTIAL RAINFALL. THESE STORMS LOOK TO BE TRAINING...OR MOVING OVER THE SAME AREAS THAT ALREADY HAD RAINFALL. RAINFALL AMOUNTS WITH THESE STORMS COULD REACH OVER AN INCH IN SPOTS THROUGH 445 PM. THIS TYPE OF RAIN WILL CAUSE LOCALIZED PONDING OF WATER ON ROADS AND AREAS OF POOR DRAINAGE. HWJIV
Special weather statement, Aug 15, 4:52 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 452 PM EDT FRI AUG 15 2008 CTZ001-013-NYZ066-152115- EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 452 PM EDT FRI AUG 15 2008 ...A STRONG THUNDERSTORM IN DUTCHESS AND LITCHFIELD COUNTIES... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 13 MILES NORTH OF NEW MILFORD...AND MOVING NORTHEAST AT 16 MPH. THE THUNDERSTORM WILL BE NEAR... DEAN CORNERS BY 500 PM EDT EAST CORNWALL...CORNER OF THE PINES AND WEST CORNWALL BY 505 PM EDT RAINFALL WITH THIS STORM COULD REACH UP TO AN INCH IN A FEW LOCALITIES BY 530 PM...PRODUCING PONDING OF WATER ON ROADS AND AREAS OF POOR DRAINAGE. HWJIV
Special weather statement, Aug 15, 5:03 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 503 PM EDT FRI AUG 15 2008 CTZ001-013-152130- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 503 PM EDT FRI AUG 15 2008 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO HALF AN INCH IN DIAMETER AS WELL AS HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR LITCHFIELD...OR ABOUT 11 MILES NORTHWEST OF WATERBURY...AND MOVING NORTHEAST AT 16 MPH. THE THUNDERSTORM WILL BE NEAR... LITCHFIELD...LITCHFIELD GREEN AND THOMASTON BY 510 PM EDT IN ADDITION...A URBAN AND SMALL STREAM ADVISORY FOR THIS AREA. HWJIV
Special weather statement, Aug 15, 5:49 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 549 PM EDT FRI AUG 15 2008 NYZ038-152230- SOUTHERN HERKIMER NY- 549 PM EDT FRI AUG 15 2008 ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR CEDARVILLE...OR ABOUT 7 MILES WEST OF ILION...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... CEDARVILLE BY 555 PM EDT ILION AND FRANKFORT BY 605 PM EDT MOHAWK BY 610 PM EDT HERKIMER BY 615 PM EDT JORDANVILLE BY 620 PM EDT LITTLE FALLS BY 630 PM EDT OKEEFE
Special weather statement, Aug 15, 6:12 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 612 PM EDT FRI AUG 15 2008 NYZ047-152245- SCHOHARIE NY- 612 PM EDT FRI AUG 15 2008 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH BLENHEIM...OR ABOUT 14 MILES NORTH OF ROXBURY...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF BREAKABEEN BY 630 PM EDT NORTH BLENHEIM BY 635 PM EDT GILBOA BY 645 PM EDT FRUGIS
Special weather statement, Aug 15, 6:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 628 PM EDT FRI AUG 15 2008 NYZ038-040-152300- SOUTHERN HERKIMER NY-MONTGOMERY NY- 631 PM EDT FRI AUG 15 2008 ...A STRONG THUNDERSTORM IN SOUTHERN HERKIMER COUNTY MOVING INTO WESTERN MONTGOMERY COUNTY... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR JORDANVILLE...OR ABOUT 7 MILES SOUTHEAST OF HERKIMER...AND MOVING EAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF LITTLE FALLS BY 635 PM... ST. JOHNSVILLE BY 650 PM... FORT PLAIN BY 700 PM... THIS STORM IS PRODUCING HEAVY RAINFALL. UP TO A HALF INCH OF RAIN IS POSSIBLE WITH THIS STORM AS WELL. FRUGIS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:47 PM EDT | Areal Flood Advisory | ALY | Ulster | 116 min |
| Aug 15, 3:21 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 78 min |
| Aug 15, 5:43 PM EDT | Areal Flood Advisory | ALY | Hamilton | 74 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.